Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 9, 2007, 3:10 PM CDT for Lee County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 9, 2007, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Lee County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 092010 SVRDVN IAC111-092115- /O.NEW.KDVN.SV.W.0082.070709T2010Z-070709T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN SOUTHEAST IOWA... * UNTIL 415 PM CDT. * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST POINT...OR ABOUT 7 MILES NORTHWEST OF FORT MADISON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENMARK AROUND 320 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4074 9153 4062 9143 4069 9113 4079 9138 $$ ERVIN
1 follow-up statement
000 WWUS53 KDVN 092107 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 406 PM CDT MON JUL 9 2007 IAC111-092116- /O.EXP.KDVN.SV.W.0082.000000T0000Z-070709T2115Z/ LEE IA- 406 PM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY EXPIRES AT 415 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM AND OTHER STORMS IN THE AREA ARE STILL CAPABLE OF PRODUCING VERY HEAVY RAIN. LAT...LON 4074 9153 4068 9149 4069 9113 4079 9138 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT MON JUL 9 2007 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY AND BRING AN END TO THE HOT AND HUMID WEATHER OVER THE AREA. UNTIL THIS FRONT ARRIVES...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED. && .SHORT TERM...TONIGHT AND TUESDAY... THE BIG QUESTION IS IF ANY HEADLINES ARE NEEDED. CURRENT CONVECTION IS FALLING OVER AN AREA THAT CAN TAKE A CONSIDERABLE AMOUNT OF RAIN BEFORE PROBLEMS DEVELOP. HOWEVER...SLOW MOVEMENT OF SAID CONVECTION WILL RESULT IN HIGH RAINFALL RATES AND LOCALLY HEAVY RAINFALL. THREAT IS NOT CLEAR CUT AND WITH CONVECTION STILL EVOLVING...WILL HOLD OFF ON ISSUING A HEADLINE BUT WILL PASS ON TO NEXT SHIFT TO WATCH CLOSELY. MODELS HAVE MAIN FRONT MOVING THROUGH THE CWFA DURING PEAK HEATING ON TUESDAY. MODELS NOT HANDLING THIS WELL BUT AGAIN EXPECT MORE STRONG CONVECTION TO FIRE WITH LOCALLY HEAVY RAINFALL EXPECTED WITH CONVECTION TO BE ALONG/AHEAD OF COLD FRONT. WILL HOLD OFF ON MENTIONING LOCALLY HEAVY RAIN FOR TUESDAY DUE TO UNCERTAINTY OF AREAL COVERAGE OF THE THREAT. WILL PASS THIS CONCERN ON TO SUBSEQUENT SHIFTS. TEMPS SHOULD BE MAINLY IN THE 70S OVERNIGHT WITH UPPER 80S AND LOW 90S PRIOR TO FROPA ON TUESDAY. ..08.. .LONG TERM... TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...LATEST SUITE OF MODEL RUNS CONTINUE TO TREND AMAZINGLY QUICKER WITH DIGGING PROCESS OF VIGOROUS NORTHERN STREAM WAVE ACRS ONTARIO AND LK SUPERIOR REGION TUE NIGHT. THUS ASSOCIATED SFC FRONT WILL ALSO SWEEP THROUGH THE FCST AREA FROM WSW-TO-ESE MUCH QUICKER NOW ON LATEST SOLUTIONS...WITH FROPA ACRS THE MS RVR GENERAL AROUND 00Z WED OR SO/ALTHOUGH THE EVEN QUICKER UKMET AND GFS HAVE THE FRONT ALMOST EXITING THE ENTIRE CWA BY THEN/. WITH LATEST TRENDS...WILL FOLLOW THE GFS AND UKMET WHICH ARE SIMILAR...AND WALK OUT STRONG TO SEVERE LINEAR CONVECTIVE LINE OUT OF SOUTHEASTERN THIRD OF THE CWA IN THE EVENING. FCST SOUNDINGS AND LOW TO MID LEVEL THTA-E LAPSE RATES SUGGEST DAMAGING STRAIGHT LINE WINDS POSSIBLE IN THESE AREAS THROUGH 02Z-03Z OR SO. THE PROGRESSIVE NATURE OF THE STORMS SHOULD LIMIT EVENING FLOODING POTENTIAL...BUT DEPENDING ON HOW MUCH RAINFALL WEST CENTRAL IL AND NORTHEAST MO GET TONIGHT...QUICK RUN-OFF FROM A PASSING SQUALL LINE COULD AGGRAVATE SOME HYDRO SITUATIONS. WITH THE QUICKER FROPA... A QUICKER ARRIVAL OF COOLER DRIER AIR MAY MEAN A BETTER SHOT OF WIDESPREAD LOWS IN THE MID TO UPPER 50S BY WED MORNING. WON/T GO QUITE THAT COOL YET...BUT WILL CONTINUE TO TREND DOWN WED MORNING TEMPS. DEEP MIXING TO OVER H85 MB AND FULL INSOLATION WILL BE NEEDED TO GET THE PROGGED 80 DEGREES FOR HIGHS ON WED LOOKING AT FCST THERMAL PROFILES BY THE GFS AND NAM AS CANADIAN SFC RIDGE CENTER BUILDS SOUTH ACRS THE CENTRAL PLAINS...MAY ONLY GO WITH UPPER 70S. DEPENDING ON HOW FAST SOMETHING CAN PROPAGATE DOWN THROUGH DEEP NORTHWEST FLOW WED NIGHT...THE CWA SHOULD BE UNDER A FAIR WX AND COOLING REGIME THRU THU MORNING. IN THE EXTENDED/THU-MON/...FOR THE THIRD 12Z RUN IN A ROW...BOTH THE GFS AND ECMWF ARE ADVERTISING SOME TYPE OF WAVE TO RIPPLE THROUGH CYCLONIC FLOW ALOFT DURING THU AFTERNOON OR NIGHT...AND COMBINING WITH MID LEVEL COOL POOL INDUCED INSTABILITY...DEVELOP SHOWERS AND THUNDERSTORMS SOMEWHERE IN THE VCNTY DURING THAT PERIOD. TIMING SUCH A FEATURE PROBLEMATIC STILL AT THIS POINT AS WELL AS IF THERE WILL BE ENOUGH LOW TO MID LEVEL MOISTURE AVAILABLE...BUT WITH THE RUN TO RUN INDICATION UP UNTIL NOW...IT MAY BE WORTH INTRODUCING SLIGHT CHC POPS FOR THU AFTERNOON AND EVENING. LATEST AVAILABLE MEDIUM RANGE MODEL RUNS NOT QUITE AS BULLISH WITH EXTENT OF COOL DUMP DOWN ACRS THE WESTERN GRT LKS FOR FRI AND INTO THE WEEKEND...AND DE-AMPLIFY THE UPPER AIR PATTERN SOME THROUGH MONDAY. STILL...THERMAL PROFILES SUGGEST BELOW NORMAL TEMPS IN THE UPPER 70S TO LOW 80S THROUGH MUCH OF THAT PERIOD...WITH LOWS IN THE 50S TO LOWER 60S. WILL KEEP WEEKEND AND NEXT MONDAY DRY...WITH RETURN FLOW TEMP MODERATION BY MONDAY LEADING TO A WARM UP AT LEAST INTO THE MID 80S IN MUCH OF THE FCST AREA. NORTHWEST FLOW OVER THE WEEKEND TO THE SOUTHWEST OF EASTERN HUDSON BAY VORTEX WILL PROBABLY USHER ANOTHER DISTURBANCE OVER OR NEAR THE AREA...BUT TIMING ANOTHER FEATURE LIKE THAT AT THIS POINT UNCERTAIN ENOUGH TO NOT MENTION ANY CHC POPS FOR NOW. ..12.. && .AVIATION... NONLINEAR PROCESSES ARE DRIVING THE CURRENT AND EXPECTED WX. HIGH PRECIPITABLE WATER COMBINED WITH BOUNDARIES AND VORT MAXES ALOFT TO DRIVE TSRA DEVELOPMENT TONIGHT AND AGAIN WITH THE MAIN FRONT APPROACHING TUESDAY. THERE MAY BE A BRIEF LULL IN TSRA/SHRA DEVELOPMENT LATE TONIGHT/TUESDAY MORNING. ALL TAF SITES LIKELY TO BE AFFECTED AT SOME POINT IN THE NEXT 24 HRS. PROBABILITY HIGH OF SEEING IFR CIGS AND MVFR IF NOT IFR VSBYS. ..08.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/12
Hazardous weather outlook, Jul 9, 4:40 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT MON JUL 9 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND NORTH OF INTERSTATE 80...AS WELL AS A CHANCE OF HEAVY RAIN. A COLD FRONT MOVING SLOWLY SOUTHWARD INTO IOWA AND ILLINOIS WILL STALL AND WEAKEN TODAY...AND WILL PROVIDE A TRIGGER FOR THUNDERSTORMS. THUNDERSTORMS MAY TRAIN ALONG THE FRONT...PRODUCING LONG PERIODS OF RAINFALL ACROSS PARTS OF THE AREA. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND SMALL HAIL ALONG WITH THE POTENTIAL FOR HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. A STRONGER COLD FRONT WILL SWEEP ACROSS THE AREA ON TUESDAY AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR...THOUGH THE RISK FOR HEAVY RAIN IS LOWER WITH THE FASTER MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING...MAINLY NORTH OF INTERSTATE 80. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH REPORTS OF RAIN OVER ONE INCH. MAYES
In the hours before
Special weather statement, Jul 9, 2:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 222 PM CDT MON JUL 9 2007 IAZ099-ILZ025-026-034-MOZ010-092130- LEE-HENDERSON-WARREN-HANCOCK-CLARK- INCLUDING THE CITIES OF...FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...KAHOKA 222 PM CDT MON JUL 9 2007 ...THUNDERSTORMS PRODUCING VERY HEAVY RAIN... A NARROW BAND OF THUNDERSTORMS...RUNNING FROM ABOUT KEOKUK TO GALESBURG...WILL SLOWLY MOVE NORTHEAST OVER THE NEXT TWO HOURS. RAINFALL OF UP TO 1.5 INCHES AN HOUR WILL BE POSSIBLE FROM THESE STORMS. ILZ016>018-092130- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN 222 PM CDT MON JUL 9 2007 ...THUNDERSTORMS PRODUCING VERY HEAVY RAIN... A NARROW BAND OF THUNDERSTORMS...RUNNING FROM ABOUT GALESBURG TO PRINCETON...WILL SLOWLY MOVING NORTHEAST OVER THE NEXT TWO HOURS. RAINFALL OF UP TO 1.5 INCHES AN HOUR WILL BE POSSIBLE FROM THESE STORMS.
Local storm report, Jul 9, 2:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL WEVER 40.72N 91.23W
07/09/2007 E0.50 INCH LEE IA TRAINED SPOTTER
&&Special weather statement, Jul 9, 2:45 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT MON JUL 9 2007 IAZ089-099-ILZ025-034-MOZ009-010-092030- LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-SCOTLAND MO- 245 PM CDT MON JUL 9 2007 ...STRONG STORMS WITH HEAVY RAIN... A NARROW BAND OF THUNDERSTORMS...RUNNING FROM ABOUT BURLINGTON TO MEMPHIS MISSOURI...WILL SLOWLY MOVE EAST OVER THE NEXT TWO HOURS. RAINFALL OF UP TO 1.5 INCHES AN HOUR WILL BE POSSIBLE FROM THESE STORMS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND GUSTY WINDS OF 35 TO 45 MPH. ERVIN
Local storm report, Jul 9, 3:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL BURLINGTON 40.81N 91.12W
07/09/2007 E0.50 INCH DES MOINES IA TRAINED SPOTTER
0254 PM HAIL BURLINGTON 40.81N 91.12W
07/09/2007 E0.75 INCH DES MOINES IA TRAINED SPOTTER
3 MILES OFF OF HIGHWAY 61 ON HUNT ROAD. WINDS 30 TO 40
MPH.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:55 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 54 min |
| Jul 9, 5:46 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 27 min |
| Jul 9, 5:57 PM CDT | Flash Flood Warning | DVN | Henry | 6 hr |
| Jul 9, 6:36 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.